Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 3, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Apr 15, 2008, 4:44 AM EDT for 4 counties in Michigan. It took effect at Apr 15, 2008, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 4:44 AM EDT (08:44 UTC)
- In effect from
- Apr 15, 2008, 12:00 PM EDT
- Expired
- Apr 15, 2008, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
Counties Baraga County, MI, Gogebic County, MI, Marquette County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 93 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 150844 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 444 AM EDT TUE APR 15 2008 ...WINDY CONDITIONS EXPECTED OVER FAR WEST AND NORTH CENTRAL UPPER MICHIGAN THIS AFTERNOON... .LOW PRESSURE IN MONTANA IS EXPECTED TO DEEPEN TODAY AS IT MOVES INTO THE DAKOTAS WHILE A RIDGE OF HIGH PRESSURE SHIFTS INTO THE EASTERN GREAT LAKES. THE DIFFERENCE BETWEEN THESE TWO PRESSURE AREAS WILL COMBINE WITH THE HEATING OF THE DAY TO PRODUCE WINDY CONDITIONS ACROSS WEST AND CENTRAL UPPER MICHIGAN TODAY. LOOK FOR THE STRONGEST WINDS TO OCCUR OVER FAR WEST AND NORTH CENTRAL UPPER MICHIGAN THIS AFTERNOON...WHICH IS WHERE THE FORECASTED SOUTH TO SOUTHWEST WIND CAN PRODUCE THE WARMEST TEMPERATURES. COOLING THIS EVENING WILL HELP TO DIMINISH THE WINDS. MIZ002-009-151645- /O.NEW.KMQT.WI.Y.0003.080415T1600Z-080415T2300Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 444 AM EDT TUE APR 15 2008 /344 AM CDT TUE APR 15 2008/ ...WIND ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING. PLAN ON SOUTHWEST WINDS TO STRENGTHEN TO 20 TO 25 MPH THIS AFTERNOON WITH GUSTS OF 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE FOUND FROM IRONWOOD TO WAKEFIELD AND THE PORCUPINE MOUNTAINS. EXPECT WINDS TO DIMINISH THIS EVENING...THOUGH REMAIN BREEZY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ004-005-151645- /O.NEW.KMQT.WI.Y.0003.080415T1700Z-080415T2300Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...LANSE...MARQUETTE 444 AM EDT TUE APR 15 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. PLAN ON SOUTHWEST WINDS TO STRENGTHEN TO 20 TO 25 MPH THIS AFTERNOON WITH GUSTS UP TO 45 MPH POSSIBLE. THE STRONGEST WINDS WILL BE FOUND FROM BARAGA TO THE HURON MOUNTAINS...NEGAUNEE AND MARQUETTE. EXPECT WINDS TO DIMINISH THIS EVENING...THOUGH REMAIN BREEZY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
2 follow-up statements
000 WWUS73 KMQT 151530 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1130 AM EDT TUE APR 15 2008 ...WINDY CONDITIONS EXPECTED OVER FAR WEST AND NORTH CENTRAL UPPER MICHIGAN THIS AFTERNOON... .LOW PRESSURE OVER NORTH DAKOTA IS EXPECTED TO DEEPEN AS IT MOVES TO THE EAST WHILE A RIDGE OF HIGH PRESSURE SHIFTS INTO THE EASTERN GREAT LAKES. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS COMBINED WITH THE HEATING OF THE DAY WILL RESULT IN WINDY CONDITIONS ACROSS WEST AND CENTRAL UPPER MICHIGAN TODAY. LOOK FOR THE STRONGEST WINDS TO OCCUR OVER FAR WEST AND NORTH CENTRAL UPPER MICHIGAN THIS AFTERNOON WHERE THE SOUTH TO SOUTHWEST WINDS CAN PRODUCE THE WARMEST TEMPERATURES. WITH COOLING THIS EVENING THE WINDS WILL DIMINISH. MIZ002-009-152300- /O.CON.KMQT.WI.Y.0003.080415T1600Z-080415T2300Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 1130 AM EDT TUE APR 15 2008 /1030 AM CDT TUE APR 15 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL BE FOUND FROM IRONWOOD TO WAKEFIELD AND THE PORCUPINE MOUNTAINS. EXPECT WINDS TO DIMINISH THIS EVENING...THOUGH REMAIN BREEZY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ004-005-152300- /O.CON.KMQT.WI.Y.0003.080415T1700Z-080415T2300Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...LANSE...MARQUETTE 1130 AM EDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL BE FOUND FROM BARAGA TO THE HURON MOUNTAINS...NEGAUNEE AND MARQUETTE. EXPECT WINDS TO DIMINISH THIS EVENING...THOUGH REMAIN BREEZY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLB
000 WWUS73 KMQT 151948 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 348 PM EDT TUE APR 15 2008 ...WINDY CONDITIONS EXPECTED OVER FAR WEST AND NORTH CENTRAL UPPER MICHIGAN LATE THIS AFTERNOON AND EARLY EVENING... .LOW PRESSURE OVER NORTH DAKOTA IS EXPECTED TO DEEPEN AS IT MOVES TO THE EAST WHILE A RIDGE OF HIGH PRESSURE SHIFTS INTO THE EASTERN GREAT LAKES. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS COMBINED WITH THE HEATING OF THE DAY WILL CONTINUE TO PRODUCE BLUSTERY SOUTH TO SOUTHWEST WINDS ACROSS WEST AND CENTRAL UPPER MICHIGAN TODAY. LOOK FOR THE STRONGEST WINDS OVER FAR WEST AND NORTH CENTRAL UPPER MICHIGAN. WITH COOLING THIS EVENING THE WINDS WILL DIMINISH. MIZ002-009-152300- /O.CON.KMQT.WI.Y.0003.000000T0000Z-080415T2300Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 348 PM EDT TUE APR 15 2008 /248 PM CDT TUE APR 15 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE LATE THIS AFTERNOON AND EARLY THIS EVENING. EXPECT THE STRONGEST WINDS FROM IRONWOOD AND WAKEFIELD TO THE PORCUPINE MOUNTAINS. EXPECT WINDS TO DIMINISH THIS EVENING...THOUGH REMAIN BREEZY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ004-005-152300- /O.CON.KMQT.WI.Y.0003.000000T0000Z-080415T2300Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...LANSE...MARQUETTE 348 PM EDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE LATE THIS AFTERNOON AND EARLY THIS EVENING. EXPECT THE STRONGEST WINDS FROM BARAGA AND THE HURON MOUNTAINS TO NEGAUNEE AND MARQUETTE. EXPECT WINDS TO DIMINISH THIS EVENING...THOUGH REMAIN BREEZY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:41 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 15, 4:41 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
441 AM EDT TUE APR 15 2008
.SYNOPSIS...
08Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED AN UPPER
LEVEL TROUGH OVER THE PACIFIC NW...RIDGING ACROSS THE PLAINS INTO NW
ONTARIO...AND TROUGHING OVER THE EASTERN U.S.. SINCE UPPER MI IS NOW
CLOSE TO THE RIDGE AXIS...SURFACE HIGH PRESSURE IS CENTERED TO THE
SOUTH FROM LOWER MI TO THE NW GULF OF MEXICO...AND THEREFORE IN
RETURN FLOW. THE RETURN FLOW IS NOT THAT STRONG YET...NOTED BY A
WEAKER PRESSURE GRADIENT OVER UPPER MI COMPARED TO THAT OVER THE
DAKOTAS AND MN...WHICH ARE CLOSER TO 991MB LOW PRESSURE IN NE
MONTANA. RETURN FLOW DOES NOT HAVE MUCH MOISTURE SINCE THE HIGH
PRESSURE AREA EXTENDS INTO THE GULF. 00Z SOUNDINGS ACROSS MUCH OF
THE PLAINS AND MIDWEST DEPICT THE DRY AIR THROUGHOUT THEIR PROFILE.
HOWEVER... PLENTY OF WARM AIR IS PRESENT...WITH 850MB TEMPS AT 00Z
OF 0C AT INL AND CWPL...AND THEN RAPIDLY RISE TO 12C AT ABR...13C AT
BIS AND 22C AT UNR. HIGH TEMPS YESTERDAY ACROSS THE NORTHERN PLAINS
REFLECT THE WARM 850MB TEMPS...WITH READINGS IN THE 70S TO LOW 80S
ACROSS THE WESTERN DAKOTAS...MONTANA AND SOUTHERN SASKATCHEWAN.
GIVEN THE DRY AIRMASS ACROSS THE MIDWEST...ONLY CLOUD COVER TO SPEAK
OF ARE HIGH CLOUDS...WHICH ENCOMPASS MUCH OF SOUTH CENTRAL
CANADA...NORTH DAKOTA...NRN MN AND NW ONTARIO. THESE CLOUDS ARE
ASSOCIATED WITH A STREAM OF UPPER LEVEL MOISTURE OFF THE
PACIFIC...WHICH RIDES UP INTO SOUTH CENTRAL CANADA BETWEEN THE
PACIFIC NW UPPER TROUGH AND THE CENTRAL PLAINS RIDGE.
&&
.DISCUSSION...
MAIN FORECAST CONCERNS ARE TEMPS THROUGH WED NIGHT AND SNOWMELT.
TODAY AND TONIGHT...UPPER RIDGE AXIS OVER NW ONTARIO CROSSES UPPER
MI THIS MORNING...THEN THE AREA IS PLACED UNDER SW FLOW THROUGH
TONIGHT AS THE UPPER TROUGH OVER THE PACIFIC NW MOVES INTO THE
ROCKIES. AS NOTED IN THE SYNOPSIS...AIRMASS ACROSS THE CENTRAL U.S.
IS VERY DRY...SO NO CONCERN EXISTS FOR PCPN. MAIN CONCERNS IS HOW
BREEZY IT WILL BECOME TODAY AND HOW WARM TEMPS ARE. TIGHT PRESSURE
GRADIENT OVER THE NORTHERN PLAINS CURRENTLY IS PROGGED TO SHIFT OVER
THE CWA THIS AFTERNOON...AND PERHAPS GET A BIT TIGHTER AS THE LOW IN
NE MONTANA SHIFTS INTO NORTH DAKOTA AND DEEPENS TO AROUND 988MB.
MODELS REFLECT THIS BY SHOWING 925MB WINDS INCREASING TO 35-40 KT BY
21Z...AND EVEN 45-50KT OVER THE WESTERN U.P.. NEXT QUESTION THEN IS
HOW MUCH SUN DO WE SEE TO HELP MIX THESE DOWN. MODELS DEPICT THE
CIRRUS DECK TO OUR NW SPREADING IN HERE ATTM DISSIPATING THROUGH THE
DAY WEST TO EAST. SO IT LOOKS LIKE A DECENT AMOUNT OF SUN WILL BE
REALIZED. GIVEN THE DRY AIRMASS...STRONG WINDS OUT OF THE SW
DIRECTION AND PLENTY OF SUN...IT WOULD SEEM A STRONG MIXING DAY IS
IN ORDER. MODELS SOUNDINGS STILL SEEM TO HAVE A HARD TIME BRINGING
MIXING HEIGHTS TO 850MB...WHICH MAY HAVE SOME CREDIT SEEING THE 00Z
SOUNDING FROM BIS ONLY MIXING TO 870MB. BEST GUESS IS THAT THE
CIRRUS IS HAVING SOME IMPACT. LOOKING BACK AT APRIL 15 2002...WHEN
WE HIT OUR RECORD HIGH OF 76...THE 00Z SOUNDING FOR THE 16TH AT GRB
MIXED UP TO 875MB WHEN EVEN WARMER TEMPS ADVECTED IN TO STRENGTHEN
THE INVERSION (00Z 850MB TEMP WAS 18C). OUR 850MB TEMPS ARE ONLY
PROGGED TO REACH 6 TO 12C...WITH THE WARMEST READINGS IN THE
DOWNSLOPE AREAS OF THE WESTERN U.P.. GIVEN THE TWO SOUNDINGS
DESCRIBED...DECIDED TO USE A GENERAL MIXING HEIGHT OF 875MB TODAY.
THIS RESULTS IN HIGHS A LITTLE COOLER THAN THE PREVIOUS FORECAST.
GIVEN THE MIXING HEIGHTS...CONCERN EXISTS OF REACHING WIND ADVISORY
CRITERIA...PARTICULARLY FOR THE DOWNSLOPE AREAS. WITH THE RUC 13
SHOWING GUSTS AROUND 40 KT FOR BARAGA...MARQUETTE...ONTONAGON AND
GOGEBIC COUNTIES THIS AFTERNOON...DECIDED TO ISSUE A WIND ADVISORY
FOR THESE AREAS. GIVEN THE MIXING...DEWPOINTS SHOULD CRASH. THUS A
GOOD SETUP IS IN PLACE FOR FIRE WEATHER ISSUES...EXCEPT FOR A FAIRLY
THICK SNOWPACK. ON THE OTHER SIDE OF THE COIN...THE LOWER DEWPOINTS
SHOULD HELP PREVENT A QUICK SNOWPACK MELT. FOR TONIGHT...THE
PRESSURE GRADIENT STAYS TIGHT...WHICH WILL HELP MAINTAIN BREEZY
CONDITIONS AND LIMIT TEMP FALL. SOME DOWNSLOPE AREAS MAY STRUGGLE TO
DROP MUCH BELOW 50F.
WED AND WED NIGHT...UPPER TROUGH OVER THE WESTERN U.S. IS PROGGED TO
SPLIT INTO TWO PARTS DUE TO THE STRONG RIDGING DOWNSTREAM OVER THE
EASTERN U.S.. MAIN FEATURE OF INTEREST THAT COULD PROVIDE SOME UPPER
FORCING FOR PCPN IS A FAIRLY STRONG SHRTWV INDICATED OVER SOUTHERN
WYOMING AT 12Z WED. THIS SHRTWV MOVES NE INTO NRN MN BY 00Z
THU...BRINGING THE SURFACE LOW THAT WAS OVER THE DAKOTAS INTO NE MN.
ALTHOUGH THE LOWS COLD FRONT IS APPROACHING...WHICH DOES HELP TO
BRING MORE MOISTURE UP INTO THE CWA AS INDICATED BY PRECIPITABLE
WATERS RISING TO 0.75 IN...CAPPING EXISTS ALOFT. IN ADDITION...THE
OVERALL AIRMASS IS STILL FAIRLY DRY...SO HAVE REMOVED ANY PCPN AHEAD
OF THE FRONT. BEHIND THE FRONT FOR WED NIGHT...CARRIED SOME LOW
CHANCE POPS ACROSS THE CWA AS DPVA FROM THE SHRTWV APPROACHES. NOT
VERY IMPRESSED BY THIS EITHER SINCE A LOT OF THE FORCING HEADS
NORTH. THEREFORE REDUCED POPS TO 20 AND THESE OVER UPPER MI COULD BE
REMOVED WITH THE NEXT FORECAST. TEMPS FOR WED ARE SOMEWHAT
INTERESTING. UPPER LEVEL MOISTURE FEED CURRENTLY STREAMING ON THE
WEST SIDE OF THE RIDGE APPEARS TO SHIFT EASTWARD INTO THE CWA
THROUGH THE DAY...MEANING A GRADUAL INCREASE IN CLOUD COVER WEST TO
EAST. HOWEVER...WITH A BREEZY SW FLOW CONTINUING BUT NOT AS STRONG
AS TODAY...WARMER TEMPS TO START OFF AND STILL QUITE A BIT OF
SUNSHINE...THINK SOME DECENT MIXING SHOULD OCCUR. IN FACT...MODEL
SOUNDINGS DEPICT HIGHER MIXING HEIGHTS...PERHAPS UP TO 825MB.
THEREFORE...DESPITE THE INCREASING CLOUD...THINK WED WILL PROBABLY
BE THE WARMEST DAY AND MORE CONFIDENT OF 70F OCCURRING IN BARAGA AND
MARQUETTE. LOOKING BACK AT THE 00Z SOUNDING FOR GRB ON APRIL 17 2002
(WE HIT 83 ON THE 16TH)...THE SOUNDING MIXED UP TO 800MB DESPITE
HAVING MORE MOISTURE...FOLLOWING A SIMILAR TREND TO WHAT IS PROGGED
FOR THIS YEARS 15TH AND 16TH. DEWPOINTS ARE EXPECTED TO MIX
SOME...BUT SHOULD BE AT OR ABOVE FREEZING. SINCE SNOWPACK
TEMPERATURES WILL BE SOLIDLY AT 32F... CONDITIONS LOOK FAVORABLE FOR
THE SNOW TO MELT QUICKLY. IN ADDITION...KEPT FAIRLY WARM TEMPS IN
FOR WED NIGHT (MOSTLY 40S) WITH A SLOW FRONTAL PASSAGE...WHICH MEANS
MELTING WILL CONTINUE THROUGH THE NIGHT. MAY HAVE TO WATCH RIVER
LEVELS AS WE GET INTO WED NIGHT AND ESPECIALLY THU.
THU THROUGH FRI NIGHT...NORTHERN PORTION OF THE UPPER LEVEL TROUGH
SLOWLY APPROACHES THE CWA DURING THIS PERIOD...EVENTUALLY CROSSING
THE CWA SOME POINT ON FRI. MEANWHILE TO THE SOUTH...THE SOUTHERN
PORTION OF THE UPPER TROUGH IS EXPECTED TO SHIFT EASTWARD INTO THE
CENTRAL PLAINS AS AN UPPER LOW. FOR THU INTO THU NIGHT...MAIN FOCUS
OF ATTENTION IS THE DPVA FORCING FROM THE NORTHERN PORTION OF THE
UPPER TROUGH...AND MID-LEVEL FRONTOGENESIS PROGGED TO DEVELOP BEHIND
THE COLD FRONT THAT PASSED THROUGH THE AREA WED NIGHT. THESE TWO
MECHANISMS WILL HELP TO GENERATE A BAND OF PCPN...WHICH MODEL
CONSENSUS SEEMS TO BE FROM NE IA INTO SE UPPER MI/NRN LAKE MI BY
LATE THU...THEN SLOWLY SHIFT EAST THU NIGHT AS THE UPPER TROUGH
MOVES INTO THE CWA. HAVE ADJUSTED POPS ACCORDINGLY FOR THE CONSENSUS
AXIS. FOR FRI...THE GFS WANTS TO TAKE THE UPPER LOW NORTHWARD...
WHICH RESULTS IN PCPN INTO THE EASTERN CWA FRI INTO FRI NIGHT.
PREFER THE MORE SUPPRESSED IDEA OF THE 00Z ECMWF/UKMET/CANADIAN...
ESPECIALLY WITH THE PASSAGE OF THE NORTHERN STREAM UPPER TROUGH
WHICH RESULTS IN CONFLUENT UPPER FLOW OVER THE CWA. THEREFORE...WILL
CONTINUE WITH A DRY FORECAST FOR FRI AND FRI NIGHT. WITH A BIT MORE
CLOUD COVER OVERALL DURING THIS PERIOD AND NE LOW LEVEL FLOW...IN
ADDITION TO 850MB TEMPS COOLING TO 0-2C ON THU...EXPECT TEMPS TO BE
A BIT COOLER. GOING FORECAST TEMPS LOOK REASONABLE.
NO CHANGES MADE BEYOND FRI NIGHT. UPPER LEVEL TROUGH PROGGED TO DROP
DOWN INTO THE PACIFIC NW ON SAT WHICH WILL PUSH MORE UPPER RIDGING
OVER THE CWA...AND THEREFORE WARMER AIR. WHAT HAPPENS WITH THIS
UPPER TROUGH EARLY NEXT WEEK LOOKS INTERESTING...PARTICULARLY WITH
THE 00Z ECMWF AND FOR AREAS IN THE NORTHERN PLAINS. BASICALLY THE
NEW ECMWF CREATES A 998MB LOW OVER SOUTH CENTRAL CANADA AT 12Z
TUE...WITH WESTERLY FLOW BELOW IT ADVECTING 850MB TEMPS OF -12C
EASTWARD TO INL. THIS COLD AIR STAYS AWAY FROM HERE THROUGH THE REST
OF ITS RUN...BUT SOMETHING TO WATCH.
&&
.AVIATION (FOR THE 06Z TAF ISSUANCE)...
VFR CONDITIONS WILL CONTINUE WITH MID-UPR HIGH PRESSURE RIDGE
DOMINATING. CONTINUED MENTION OF LLWS AT BOTH SITES UNTIL 14Z AS
STRONG SWRLY GRADIENT FLOW DEVELOPS JUST OFF THE SFC BETWEEN
DEPARTING HIGH PRESSURE RIDGE AND APPROACHING TROUGH FROM THE
NORTHERN PLAINS. AFTER INVERSION BREAKS AROUND 14Z TUE...EXPECT SRLY
WINDS TO GUST OVR 30 KT AT BOTH SITES...AND MAY EVEN APPROACH 40 KT
AT KSAW WITH FAVORABLE SRLY FLOW. EXPECT WINDS TO DIE DOWN SOME THIS
EVENING WITH LOSS OF DIURNAL MIXING...BUT KSAW SHOULD STILL GUST TO
25 KT. INCLUDED LLWS AT KCMX WITH WINDS TO 40 KT AROUND 1KFT AS AXIS
OF LOW-LVL JET MOVES OVER THE AREA THIS EVENING.
&&
.MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)...
SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN TODAY INTO THIS EVENING
OVER LAKE SUPERIOR AS A PRESSURE GRADIENT TIGHTENS BTWN HIGH
PRESSURE TO THE EAST AND LOW PRESSURE OVR PLAINS. WARM AIR
OVERRIDING COLD LAKE TEMPS WILL CREATE A STABLE PROFILE AND PROHIBIT
A WIDESPREAD GALE EVENT. WILL KEEP MENTION OF GALE FORCE GUSTS ON
EASTERN LAKE SUPERIOR TUE EVENING. SUSTAINED 30 KNOT WINDS WILL
CONTINUE TODAY INTO WEDNESDAY. WITH STRONG DOWNSLOPING SOUTHERLY
WINDS 35-40 KT...GALE WARNING STILL LOOKS GOOD OVER ERN LAKE
SUPERIOR NEARSHORE AREAS THIS AFTERNOON AND EVENING. HAVE ALSO
POSTED A GALE WARNING FOR SAXON HARBOR TO ONTONAGON NEARSHORE AREAS
THIS AFTERNOON.
AS THE LOW LIFTS INTO NORTHERN ONTARIO ON WED...IT WILL DRAG A FRONT
ACROSS LAKE SUPERIOR WEDNESDAY NIGHT INTO THU. WINDS WILL GENERALLY
DIMINISH TO 25 KNOTS OR LESS BY THIS TIME. EXPECT LIGHT WINDS
THURSDAY INTO SATURDAY AS HIGH PRESSURE MOVES ACROSS THE AREA IN THE
WAKE OF THE FRONT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING
FOR MIZ004-005.
WIND ADVISORY FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM
CDT/ THIS EVENING FOR MIZ002-009.
LAKE SUPERIOR...
GALE WARNING FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM
CDT/ THIS EVENING FOR LSZ240-241.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING
FOR LSZ250-251.
LAKE MICHIGAN...NONE.
&&
SYNOPSIS/DISCUSSION...AJ
AVIATION/MARINE...VOSSHazardous weather outlook, Apr 14, 4:22 PM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 422 PM EDT MON APR 14 2008 MIZ001>007-009>014-084-085-151200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 422 PM EDT MON APR 14 2008 /322 PM CDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM TEMPERATURES THIS WEEK COMBINED WITH AN ABOVE NORMAL SNOW PACK MAY RESULT IN RAPID SNOW MELT...PARTICULARLY ON WEDNESDAY WHEN THE AIRMASS OVER UPPER MICHIGAN MOISTENS. SOME MINOR RIVER FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ162-240>251-263>267-151200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 422 PM EDT MON APR 14 2008 /322 PM CDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-250-151200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 422 PM EDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE TUESDAY NIGHT ON LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.